I just started Welbutrin XL 150 mg sid 2 weeks ago. I am on it for PPD and PPA after an 2nd trimester miscarriage last month. I am a 29 year old female. We also just moved into a new home about 4 weeks ago. Anyways, I honestly was thinking my house was haunted. Until yesterday when I realized I have only had these symptoms since I started the Welbutrin. I am hearing things, mainly a little girl laughing and humming (both only happened once) but also heard my name called out once with no one else in the house. I hear very random things daily and they always sound very distant. Also having visual disturbances I guess, like seeing movement out of the corner of my eye, but like constantly. Also, I have started having really bad paranoia that is getting worse daily it seems. I feel like someone is constantly watching me, or even out in public when people look at me I feel like they are about to do something to me. Only other medicines I am on are a multivitamin and Vistaril 25 mg prn. I will be calling my doctor Monday, but I just wanted other people's input about this, maybe someone who has experience with this. Thank you.
Wellbutrin XL 150 mg maybe causing hallucinations?
Question posted by braybray0804 on 5 Aug 2017
Last updated on 1 March 2022 by xavierlopezryan
The same issue happened to me when I went on a higher dose of Wellbutrin. I suffer from PTSD and I had all the same symptoms you had and I felt like I was going crazy. Once I stop I became my normal self and all those symptoms went away.
So I have been off and on Wellbutrin for years. Recently went back on after a miscarriage and stayed on it for around 6 months after I finally had a daughter. I stopped for 2 years.Fast forward to 2 months ago, anxiety snowballed again, and again I asked for Wellbutrin. I have never been on the XL version. 150mg was typical for me, no side effects other than mild insomnia. And about a month ago the hallucinations started, first it was geometric shapes and lights, then to shadows and spiders. But the other night I had an auditory hallucination along with he visual and I am surprised I am actually still alive because I had a proverbial heart attack. I have extreme paranoia now. I am never scared of the dark or being alone in my home but now I can't be there alone with out all the lights on. I am a grown women who now sleeps with a night light. Apparently this is an ultra rare side effect and I will need to adjust my meds.
I will continue to take after I am off the XL version. I am so sorry you went through this too. I also read that having PTSD will trigger the hallucinations more than someone without, and we both have had some PTSD. FYI- my hallucinations were spiders and flesh eating robots, shadow men, and loud talking.
Common (1% to 10% of users): Anxiety, confusion, delusions, depression, disturbed concentration, dysphoria, euphoria, hallucinations, hostility, impaired sleep quality, irritability, mania/hypomania, nervousness, thinking abnormality"
Although these side effects have been reported by some users (and they may be transient) they should be reported to your health care professional ASAP!
Thank God! I thought I was imagining things. I take Wellbutrin and also see things out of the corners of my eye. I also hear what sounds like distant music or like something playing music trapped under a blanket. When I realized it started only after Wellbutrin, I've been able to dismiss these events. However, they are still really annoying to deal with.
I have seriously searched the internet far and wide to see if I’m the only one... yes, I hallucinate. I woke up this morning thinking that my coworker and her daughter stayed at my house (why?) so went and checked all the bedrooms and went down the stairs yelling “hello?!” Turns out, well... you know. I felt like an idiot. I also forget little things on recall, like someone’s last name, or tiny details I should know at work. So basically, this is stronger stuff than we know. As far as humming... wellB totally messes with my ears, it’s like I’m constantly hearing the ocean. My best advice is, if you are on this, talk to your doctor and tell them what you posted here. Seriously. No one is going to throw you in an aslyum! This is a dopamine drug, maybe a serotonin directive would work better for you?
When I took Wellbutrin it made me hallucinate at night (noises & images) and made me very paranoid during the day. This all began happening 4 days after being started on the lowest dose. By the 7th day I thought I was going to have a psychotic breakdown, so I decided to stop taking it. It took about 2-3 days after stopping it for me to go completely back to my normal self. To this day, I have never been on any medication that has caused side effects like the kind that Wellbutrin brought.
Hello, bupropion has been a good med for me also, and I have no side effects. I take 300 mgs a day. I tried 400 yet that was to much. I pray for you that you end up alright. Keep us up to date
I'm coming to this late having had a day of very strong auditory hallucinations (hearing a full musical score of songs I know and was sure they were being played somewhere nearby) and a visual one: the negative image of my cat fluttering around my feet without sound or sensation. I also had several dizzy spins. I recently increased my dose of Bupropion to 450mg after plateauing at 300 + 5mg Escitalopram. Needless to say I've come back down to 300 and thankfully have not experienced any further hallucinations since Bupropion has actually been a very good drug for me.
Braybray; Yes please listen to the other two here I looked all through the side effects and no mention of that which does not mean it could not still be the medication bumping against another medication all these medications work differently on many of us. But also if you just started it then sometimes you might get some strange feeling for the first week or two then they go away. But never just stop your medication without checking with the doctor. and please do that Monday. You want to make sure nothing else is going on. good luck to you.
I agree with John Taylor. You should call your doctor asap. These are side effects that you should not be having.
Hope things get better soon.
I have taken Wellbutrin for over five years at the dosage of 450 mg per day. I also take antidepressants and mood stabilizers. I have never had any side effects nor have I had any audio or visual hallucinations as you stated. I would see your psychiatrist and /or psychotherapist, at your earliest opportunity as it may be that there is a psychological as well as a medication issue that need to be addressed. I wish you all the best. John Taylor
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.